Vol. 7 nº 3 - Jul/Aug/Set de 2013
Case Report Páginas: 308 a 311

Depressive symptoms and cognitive deficits in a cancer patient submitted to chemotherapy with 5-Fluoracil: a case report

Authors Sara Mota Borges Bottino1; Célia Petrossi Gallo Garcia2; Bernardo de Mattos Viana2; Cássio Machado de Campos Bottino2

PDF

keywords: cognitive deficits, dementia, cancer, chemotherapy, 5-Fluoracil.

ABSTRACT:
Cognitive deficits in cancer patients can be related to depression, anxiety, and the side effects of treatments such as fatigue. In this case report, we described an elderly patient with rectal adenocarcinoma, which presented depressive symptoms and memory complaints after treatment with 5-Fluoracil and Leucovorin. Depressive symptoms improved after two months but cognitive and functional impairment worsened suggesting the diagnosis of mild dementia. Structural and functional brain changes were seen on neuroimaging exams. Rivastigmine was introduced up to 12 mg/day, and after a one-year follow up the patient remained stable. Cognitive deficits can be a consequence of cancer therapies and a protocol to investigate deficits cognitive could be useful to the diferential diagnosis and management of elderly cancer patients submitted to chemotherapy.

 

Home Contact